About 2 months ago, a combination of bad study habits as a second year premed double major, and mast mild depression made me burn out, to cope i somehow got myself talked into taking 20mg twice a day amphetamine salts and fluoxitine,.. i decided after 2 weeks that i felt like a mess and i was feeling neurotic, so the doctor switched me from the those two drugs to zoloft. After a week and a half on zoloft i realized that happiness came at the price of having no motivation and being a different person. He suggested welbutrane, after one day i'd had enough. And i got back on amphetamine salts. I've been on the zoloft not quite 3 weeks, and 5 days ago i tapered myself (he had started me on 50mg for 4 days and then 100) from 100, down to 50, and then today i didn't take my dose. I had been using 15mg twice a day instead of the 20 after re continuing the drug and today realized if i was really gonna get stuff done ( i hadn't been) that i would take a double dose of aderal (Adderall) so (30 mg) before i studied,.. instead of having 6 hours of focus, i had 3, and then it felt like i got hit by a train. I layed down on my bed and broke down crying, something i don't usually do, but after realizing the gravity of the mess I had let the doctor get me into.. i lost it.
At the moment i don't know if im crashing from overusing aderal (Adderall) and not getting enough sleep for my body, or if its crashing from missing my zoloft dose. I want out, but i don't know if i can let go of my 4.0 to take this crash.
I appreciate any help, or counsel either way on further steps. I don't trust my rational any more or that of my doctor
listen Ben - my mother put me on celexa at a young age and i decided to take myself off it about 6 months ago. Everyone will say do it slowly - but I disagree since that can only prolong the withdrawel symptoms that can be very distressing.
My tip is to do it cold turkey - the withdrawel will be harsh but quick BUT u need to be RATIONAL and understand that what u are experiencing is temporary and not you but part of your brain needing this chemical < that is the hardest part but can be the most comforting. Research withdrawel symptoms and post them and post why you want off these pills. Its the only way to do it in my opinion. It can take up to 3 weeks - it did for me but it is the best decision... can u take time off work (tell em your dilema? dont be embaressed) - slow down with school?
but how am i suppose to do this? I have organic chemistry tommorow i have a 95 percent in the class but i'll lose everything if im not on top of it. the next day i have an all out anatomy exam with every,.. along with that 2 papers i need to hand in this week
i just feel like i can afford it.
i don't know, is this something its ok to wait to do until christmas break?
deep breath - talk to your teachers if you must so he understands and can possibly grade u with that in mind. if u do wait til christmas break whick i do suggest then PICK ONE DOSAGE OF THE PILL AND NEVER EVER CHANGE IT because it is changes that make you go through withdrawel - upping or lowering the dose because your brain hates changes
I'll guess it's the adderall (adderrall) causing the terrible mood swings. I would go with your plan. Just don't take more than 30mgs of Adderall (adderrall).. and when you cut yourself off do a quick taper so you don't totally crash out. Be prepared to feel depressed and blah for a few weeks..the first week is the worst though..I cut myself off of the stuff and started taking L-Tyrosine and 5 htp and I'm doing much better.
So far, I'm not to down in the dumps actually... its been 40 hours since i've taken 25 mg of zoloft, and 2 days since aderal (Adderall). I'm just extremely tired now... but i dream while i sleep again so thats kindof cool.
Hey Ben! I stumbled across this webpage by accident, and I'm glad I did! I was in a similar situation and hopefully this will offer you a little help and encouragement. I was on 60 mgs/day of Adderall (adderrall) XR for about two years and went off of them cold-turkey as well. First, I want to say, "ENJOY YOUR SLEEP"!!! LOL! I can't help much with the Zoloft issue because I've never used it, but with the Adderall (adderrall)...I can give you a little bit of comfort. The tiredness/fatigue is the worst part of it. Once I stopped taking it, I was EXHAUSTED for about two weeks. Once the tiredness wears-off, be careful for the next couple of months when using anything that has the potential for causing drowsiness during times when you have to be especially alert (driving your car, exams, etc). Also, for the first couple months, try to avoid using anti-histamines, anti-anxiety medications (Valium, Xanax, etc), prescription pain medication (Lortab, Vicodin, etc), and muscle relaxers...they will totally wipe you out for the next couple of months because your body is accustomed to having a stimulant running through it. But you WILL re-adjust and get back to feeling normal again...GUARANTEED! Aside from the tiredness there really weren't any other side effects that I noticed. Part of that is because I was so tired during the "detox" stage that nothing else phased me...SO ENJOY YOUR COUPLE WEEKS OF "HIBERNATION" LOL! OH! ON SECOND THOUGHT...I guess I have to take that back...there was one side effect that I noticed aside from being extremely tired...MY APPETITE WAS BACK! AND IT WAS IN FULL SWING!!! And I know it's not really "ethical" to try and substitute one drug for another, but in a crunch I can tell you that 120mgs of pseudoephedrine (ask the pharmacist for it) helps give you a little bit of energy and can come in useful during your first couple of months if you're really tired...especially if you've got an exam coming up or you absolutely HAVE to be driving at night. But obviously, there's no substitute for a good night's sleep! If you start to get frustrated, just remember that you WILL start feeling better...it just takes a little bit of time! Best of luck to you----I know you'll do great!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.